Health knowledge made personal
Join this community!
› Share page:

Can a high dose of prednisone cause leg weakness and inability to walk?


Posted by Luanne

Hi. My mother was put on 100mg of prednisone, in one morning dose for severe headaches. She is 80 years old. She became very weak and disoriented. Her doctor lowered the dose to 85mg, throughout the day. Her symptoms have gotten worse. She is so weak she cannot walk, has fallen several times, and my father has to carry her around the house. The dose was again lowered by 2 doses, down to 75mg per day. She was quite healthy before all this, and had a brain scan and spinal tap, when in emergency for the headaches. She also had surgery on the vein in the side of her head to do something? But my big question is, "Is the weakness  and now inability to walk at all, due to the high dosage of prednisone. I also forgot to mention that she has lost(not gained) 30 lbs. All this has only been going on for about 6 weeks. She went from someone who took daily walks and was quite healthy, to using a walker, and being carried up and down stairs. Any opinion on this would be so much appreciated. Thanks
Luanne
 
Answers (1)
Sort by: Newest first | Oldest first
I would say get her off of the drug ASAP..obviously it is not agreeing with her..get a second now.
NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: